MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV06F180/80
Medical Device Problem Codes Difficult to Insert (1316); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 8-6mm amplatzer duct occluder was chosen for implant using a 6f amplatzer torqvue delivery system to close a patent ductus arteriosus (pda).The pda measured 4mm at the distal pulmonary artery end with a small tail-like runoff.There was difficulty accessing the wire through the defect.A peripheral balloon was used to dilate the distal end of the pda.The device felt tight entering into the delivery system from the loader.The occluder was deployed from the delivery system, and the device prematurely detached from the cable when the aortic disc was deployed.The patient was then converted due to general anesthesia due to discomfort during procedure.A snare was placed up the arterial side, and the aortic disc was snared.A guidewire and small balloon were placed up the venous side to trap the device.The device was not able to be pulled back into the guide catheter, so another snare was placed up the venous side to snare the skirt of the device.The device was removed from the patient.After unsuccessful attempts were made to rewire the defect, the procedure was aborted due to length of procedure, a total of 2 hours 45 minutes.The patient remained hemodynamically stable throughout the procedure.The patient did not experience any clinical signs during or after this event.Outside of the patient, the device was reattached to the cable and tested outside of the patient.On all three occasions, the device felt tight exiting the loader and going into the delivery system, and approximately 2/3 of the way up the delivery system, the device became detached from the cable.Further treatment was planned for a later date.The patient status was stable.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 8-6mm amplatzer duct occluder was chosen for implant using a 6f amplatzer torqvue delivery system to close a patent ductus arteriosus (pda).The pda measured 4mm at the distal pulmonary artery end with a small tail-like runoff.There was difficulty accessing the wire through the defect.A peripheral balloon was used to dilate the distal end of the pda.The device felt tight entering into the delivery system from the loader.The occluder detached from the delivery cable about 2/3 of the length of the delivery system, and the physician felt the cable disconnect.Fluoroscopy showed that the device had prematurely detached from the delivery cable.The aortic disc was sitting on the aortic side of the defect.The patient was then converted to general anesthesia due to discomfort during the procedure.A snare was placed up the arterial side, and the aortic disc was snared.A guidewire and small balloon were placed up the venous side to trap the device.The device was not able to be pulled back into the guide catheter, so another snare was placed up the venous side to snare the skirt of the device.The device was subsequently removed from the patient using a transcatheter approach.Subsequently, additional attempts were made to rewire the defect, but this was not successful, and the procedure was aborted due to the length of the procedure, which was a total of 2 hours 45 minutes.The patient remained hemodynamically stable throughout the procedure.The patient did not experience any clinical signs during or after this event.Outside of the patient, the device was reattached to the cable and tested outside of the patient.On all three occasions, the device felt tight when exiting the loader and transitioning into the delivery system.Further treatment was planned for a later date.The patient status was stable.
 
Additional Manufacturer Narrative
Difficulty in advancing the occluder from the loader into the delivery sheath was reported.The investigation found that the loader and sheath met all dimensional specifications.The amplatzer duct occluder was loaded into the loader, advanced to the returned sheath and deployed through the sheath with ease and without detachment.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The exact cause for the detachment of the occluder from the delivery cable in this case is unknown.However, it might be possible that during the time difficulties were encountered in advancing the device from the loader into the delivery sheath additional torque may have been applied and caused the device to inadvertently unscrew from the delivery cable.The cause of the difficulty advancing the occluder into the sheath could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17336736
Report Number2135147-2023-03052
Device Sequence Number20736467
Product Code DQY
UDI-Device Identifier00811806010779
UDI-Public00811806010779
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number9-ITV06F180/80
Device Catalogue Number9-ITV06F180/80
Device Lot Number8377384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER DUCT OCCLUDER, 9-PDA-005, 8852648.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight95 KG